Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Matching strings in encoded sequences

Full text
Author(s):
Coutinho, Adriana [1] ; Lambert, Rodrigo [2] ; Rousseau, Jerome [3, 4]
Total Authors: 3
Affiliation:
[1] Univ Sao Paulo, Inst Matemat & Estat, Rua Matao 1010, Sao Paulo 05508090, SP - Brazil
[2] Univ Fed Uberlandia, Fac Matemat, Av Joao Naves de Avila 2121, Uberlandia 38408100, MG - Brazil
[3] Univ Porto, Dept Matemat, Fac Ciencias, Rua Campo Alegre 687, Porto 4169007 - Portugal
[4] Univ Fed Bahia, Dept Matemat, Av Ademar de Barros S-N, Salvador 40170110, BA - Brazil
Total Affiliations: 4
Document type: Journal article
Source: BERNOULLI; v. 26, n. 3, p. 2021-2050, AUG 2020.
Web of Science Citations: 0
Abstract

We investigate the length of the longest common substring for encoded sequences and its asymptotic behaviour. The main result is a strong law of large numbers for a re-scaled version of this quantity, which presents an explicit relation with the Renyi entropy of the source. We apply this result to the zero-inflated contamination model and the stochastic scrabble. In the case of dynamical systems, this problem is equivalent to the shortest distance between two observed orbits and its limiting relationship with the correlation dimension of the pushforward measure. An extension to the shortest distance between orbits for random dynamical systems is also provided. (AU)

FAPESP's process: 14/19805-1 - Statistics of extreme events and dynamics of recurrence
Grantee:Miguel Natalio Abadi
Support type: Regular Research Grants